Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 152, NWS Shreveport, LA

May 3, 20176 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 3, 2017, 5:28 PM CDT for 6 parishes in Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2017, 5:28 PM CDT (22:28 UTC)
Expired
May 3, 2017, 6:15 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bienville Parish, LA, De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Webster Parish, LA, Winn Parish, LA

The radar

The Shreveport radar (KSHV), 77 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 5:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

643 
WUUS54 KSHV 032228
SVRSHV
LAC013-031-069-081-119-127-032315-
/O.NEW.KSHV.SV.W.0152.170503T2228Z-170503T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
528 PM CDT WED MAY 3 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southeastern Webster Parish in northwestern Louisiana...
  Southeastern De Soto Parish in northwestern Louisiana...
  Red River Parish in northwestern Louisiana...
  Northern Natchitoches Parish in northwestern Louisiana...
  Bienville Parish in northwestern Louisiana...
  Western Winn Parish in north central Louisiana...

* Until 615 PM CDT

* At 528 PM CDT, severe thunderstorms were located along a line
  extending from near Doyline to near Coushatta to 19 miles west of
  Campti to 7 miles east of Converse, moving east at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Natchitoches, Coushatta, Ringgold, Campti, Heflin, Allen, Natchez,
  Martin, Clarence, Goldonna, Hall Summit, Saline, Lucky, Ashland,
  Castor, Calvin, Edgefield, Bienville, Robeline and Jamestown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Shreveport.

&&

LAT...LON 3171 9334 3171 9344 3184 9344 3185 9352
      3206 9340 3239 9343 3241 9337 3241 9344
      3251 9345 3250 9288 3246 9288 3245 9278
      3223 9277 3215 9282 3214 9275 3203 9275
      3181 9282 3169 9297 3167 9334
TIME...MOT...LOC 2228Z 270DEG 52KT 3245 9340 3206 9332 3186 9344 3174
9358

HAIL...1.00IN
WIND...60MPH
 
$$

13
2 follow-up statements
633 
WWUS54 KSHV 032252
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
552 PM CDT WED MAY 3 2017

LAC031-081-032302-
/O.CAN.KSHV.SV.W.0152.000000T0000Z-170503T2315Z/
De Soto LA-Red River LA-
552 PM CDT WED MAY 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DE SOTO AND RED
RIVER PARISHES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until midnight CDT for
northwestern Louisiana.

LAT...LON 3171 9334 3172 9330 3178 9325 3183 9321
      3197 9310 3218 9308 3230 9323 3251 9317
      3250 9288 3246 9288 3245 9278 3223 9277
      3215 9282 3214 9275 3203 9275 3181 9282
      3169 9297 3167 9334
TIME...MOT...LOC 2252Z 270DEG 52KT 3245 9302 3206 9294 3186 9306 3174
9320

$$

LAC013-069-119-127-032315-
/O.CON.KSHV.SV.W.0152.000000T0000Z-170503T2315Z/
Webster LA-Natchitoches LA-Bienville LA-Winn LA-
552 PM CDT WED MAY 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN WEBSTER...NORTHERN NATCHITOCHES...BIENVILLE AND
WESTERN WINN PARISHES...

At 552 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Gibsland to 18 miles southwest of
Jonesboro to near Campti to 6 miles west of Natchitoches, moving east
at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Natchitoches, Campti, Natchez, Clarence, Goldonna, Saline, Lucky,
Ashland, Castor, Calvin, Bienville, Robeline, Jamestown, Bryceland,
Mount Lebanon, Brice, St. Maurice, Friendship, Liberty Hill and
Sailes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Shreveport.

&&

LAT...LON 3171 9334 3172 9330 3178 9325 3183 9321
      3197 9310 3218 9308 3230 9323 3251 9317
      3250 9288 3246 9288 3245 9278 3223 9277
      3215 9282 3214 9275 3203 9275 3181 9282
      3169 9297 3167 9334
TIME...MOT...LOC 2252Z 270DEG 52KT 3245 9302 3206 9294 3186 9306 3174
9320

HAIL...1.00IN
WIND...60MPH
 
$$

13
611 
WWUS54 KSHV 032309
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
609 PM CDT WED MAY 3 2017

LAC013-069-119-127-032319-
/O.EXP.KSHV.SV.W.0152.000000T0000Z-170503T2315Z/
Webster LA-Natchitoches LA-Bienville LA-Winn LA-
609 PM CDT WED MAY 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER...
NORTHERN NATCHITOCHES...BIENVILLE AND WESTERN WINN PARISHES WILL
EXPIRE AT 615 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.

A severe thunderstorm watch remains in effect until midnight CDT for
northwestern Louisiana.

LAT...LON 3171 9334 3172 9330 3178 9325 3183 9321
      3197 9310 3218 9308 3230 9323 3251 9317
      3250 9288 3246 9288 3245 9278 3223 9277
      3215 9282 3214 9275 3203 9275 3181 9282
      3169 9297 3167 9334
TIME...MOT...LOC 2309Z 270DEG 52KT 3245 9274 3206 9267 3186 9279 3174
9293

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:12 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 3, 4:12 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
412 PM CDT Wed May 3 2017

.DISCUSSION...
Stg to svr storms movg east across the area. Warm front convection
has just skirted southern tier of cwa, with most of it south of
area. However, broken line of storms associated with stg cold
front movg across ne TX. With TOR watch until 5 pm, and timing of
convection leaving cwa later this eve, have split wx grids into 3
hour intervals. Will be shortly expanding LWA area, beginning at
6 pm, to include areas north of I-30, and extend in time thru Thu
aftn.
Dry conditions thru remainder of fcst beginning late tonight as
stg upper ridging over western conus. Unseasonally cold temps next
couple days with temps becmg more seasonal towards extended
period./07/

&&

.PREV DISCUSSION... /issued 114 PM CDT Wed May 3 2017/

DISCUSSION...
Updated to include issuance of Svr Tstm watch to ne TX, a portion
of sw AR, and extreme nw La until 7 pm, and to remove most of LA
portions of Tor Watch, this stretches across southern tier of cwa,
until 5 pm. Squall line movg east across FTW metro area warranting
issuance of Svr Watch. Widespread cloud cover stabilization
warranted the cancellation of portion of Tor Watch./07/

PREV DISCUSSION... /issued 1235 PM CDT Wed May 3 2017/

AVIATION...
MVFR-IFR CIGS continued to plagued the TAF sites early this aftn,
and will likely persist through the majority of the TAF period as
SHRA/TSRA activity becomes more widespread by late aftn. At this time,
a warm front has aided in the development of a complex of scattered
-SHRA/-TSRA across central LA, and another complex of storms near
 an old outflow boundary were noted near ktxk and keld just north
 of kshv. However, isolated -SHRA/-TSRA have developed near kshv,
 ktyr and kggg due to a bit of daytime destabilization. Computer
 models hint at a more prominent line of storms developing along a
 strong cold front, later this afternoon through early-mid
 evening, that will affect all TAF sites. Have tried to
 incorporate the best timing of when the storm activity will
 affect the TAF sites with this forecast. By mid-late evening, the
 majority of the precipitation will be exiting the region and
 perhaps lingering -SHRA will be left in its wake. Thereafter,
 rather breezy northwest wind speeds will ensue tomorrow morning
 which could near kshv and keld near an outflow boundary. Lake
 Wind Advisory wind speed criteria for most TAF sites /15-20 mph/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  71  52  75 /  40  10   0   0
MLU  54  67  50  73 /  70  10   0   0
DEQ  48  69  47  74 /  20  10   0   0
TXK  49  69  50  73 /  30  10   0   0
ELD  50  67  48  73 /  60  10   0   0
TYR  49  71  49  75 /  20  10   0   0
GGG  49  70  50  75 /  20  10   0   0
LFK  52  73  50  77 /  30  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Thursday for ARZ070>073.

LA...Lake Wind Advisory until 7 AM CDT Thursday for LAZ001>006-
     010>014-017>022.

OK...None.
TX...Lake Wind Advisory until 7 AM CDT Thursday for TXZ096-097-
     108>112-124>126-136>138-150-151-153-166-167.

&&
Hazardous weather outlook, May 3, 1:06 PM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
106 PM CDT Wed May 3 2017

ARZ060-061-070>072-LAZ001-002-TXZ096-097-108>112-124>126-136>138-
149>151-041815-
Hempstead-Nevada-Miller-Lafayette-Columbia-Caddo-Bossier-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
106 PM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT...

Scattered showers and thunderstorms across the area will begin to
intensify later this afternoon as a line of strong to severe
storms will move into the area from the northwest ahead of a
strong cold front. strong to possible damaging wind gusts will be
the primary threat with the approaching squall line. Isolated
large hail is also possible. Total rainfall amounts of one to
three inches are expected, resulting in possible isolated areas of
localized flooding.

Winds will become northwesterly and increase in speed to 15 to 20
mph with gusts near 25 mph late this afternoon and tonight
following the passage of the cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The severe weather threat will end early Thursday morning. Gusty
northwesterly winds will likely persist through much of Thursday.
However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and early evening.

ARZ073-LAZ003>006-010>014-018>022-041815-
Union-Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-
Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle-
106 PM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms across the area will begin to
intensify later this afternoon into the early evening, as a line
of strong to severe storms will move into the area from the
northwest ahead of a strong cold front. strong to possible
damaging wind gusts will be the primary threat with the
approaching squall line. Isolated large hail is also possible.
Total rainfall amounts of one to three inches are expected,
resulting in possible isolated areas of localized flooding.

Winds will become northwesterly and increase in speed to 15 to 20
mph with gusts near 25 mph tonight following the passage of the
cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The severe weather threat will end early Thursday morning. Gusty
northwesterly winds will likely persist through much of Thursday.
However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

ARZ050-051-059-OKZ077-041815-
Sevier-Howard-Little River-McCurtain-
106 PM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

There is an Slight Risk of severe weather across the area this
afternoon and into the evening across the area.

Scattered to numerous showers and thunderstorms across the area
will continue through most of the afternoon as a strong cold front
approaches the area by early this evening. Strong wind gusts will
be the primary threat with the approaching squall line. Isolated
hail is also possible. Total rainfall amounts of one to two
inches are expected, resulting in ponding of water on roads and in
low lying areas where heavy rain occurs.

Winds will become northwesterly and increase in speed to 15 to 20
mph with gusts near 25 mph late this afternoon and tonight
following the passage of the cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The severe weather threat will end early Thursday morning. Gusty
northwesterly winds will likely persist through much of Thursday.
However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could possibly be required this afternoon and
early evening.

LAZ017-TXZ152-153-165>167-041815-
Sabine-Nacogdoches-Shelby-Angelina-San Augustine-
106 PM CDT Wed May 3 2017

This Hazardous Weather Outlook is for portions of northwest
Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

...TORNADO WATCH IN EFFECT UNTIL 5 PM...

Scattered showers and thunderstorms will begin to rapidly
increase in coverage and intensify this afternoon with daytime
heating. Stronger storms may be capable of producing large hail,
damaging wind gusts, and possible tornadoes.

In addition, a line of strong to severe storms will move into the
area from the northwest ahead of a strong cold front early this
evening. Strong to possible damaging wind gusts will be the
primary threat with the approaching squall line. Total rainfall
amounts of one to three inches are expected, resulting in possible
isolated areas of localized flooding.

Winds will become northwesterly and increase in speed to 15 to 20
mph with gusts near 25 mph and tonight following the passage of
the cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Gusty northwesterly winds will likely persist through much of
Thursday. However, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be required this afternoon and
early evening.

07

In the hours before

Local storm report, May 3, 5:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
507 PM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     FLASH FLOOD      5 SSE PRESCOTT          33.74N 93.37W
05/03/2017                   NEVADA             AR   LAW ENFORCEMENT

            NUMEROUS NEVADA ROADS WITH WATER FLOWING
            OVER THE ROADS, INCLUDING NEVADA 48 SOUTH,
            NEVADA 37, NEVADA 14, AND NEVADA 51. HIGHWAY
            67 IS ALSO HAS WATER OVER THE ROAD AS WELL.

&&

PALMER
Local storm report, May 3, 5:16 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     TIMPSON                 31.91N 94.40W
05/03/2017                   SHELBY             TX   LAW ENFORCEMENT

            TREES DOWN.

&&

ALS
Local storm report, May 3, 5:19 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     GRAND CANE              32.09N 93.81W
05/03/2017                   DE SOTO            LA   LAW ENFORCEMENT

            TREES DOWN.

&&

ALS
Local storm report, May 3, 5:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     FLASH FLOOD      NACOGDOCHES             31.62N 94.66W
05/03/2017                   NACOGDOCHES        TX   LAW ENFORCEMENT

            WATER OVER PEARL STREET.

&&

PALMER
Local storm report, May 3, 5:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     FLASH FLOOD      1 N NACOGDOCHES         31.63N 94.65W
05/03/2017                   NACOGDOCHES        TX   LAW ENFORCEMENT

            WATER OVER BLOUNT STREET.

&&

PALMER
Local storm report, May 3, 5:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT WED MAY 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     NACOGDOCHES             31.62N 94.65W
05/03/2017                   NACOGDOCHES        TX   911 CALL CENTER

            TREES DOWN.

&&

ALS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:54 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more39 hr
May 3, 10:34 AM CDTSpecial Weather StatementSHVGrant, Jackson, LaSalle, Winn41 min
May 3, 1:34 PM CDTSpecial Weather StatementSHVGrant, Natchitoches, Sabine, Winn41 min
May 3, 2:14 PM CDTSevere Thunderstorm WarningSHVSabine21 min
May 3, 4:42 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Natchitoches, Red River63 min
May 3, 5:16 PM CDTSevere Thunderstorm WarningSHVSabine59 min
May 3, 5:58 PM CDTSpecial Weather StatementSHVLincoln, Union47 min
May 3, 6:11 PM CDTSpecial Weather StatementSHVCaldwell, Grant, Jackson, LaSalle, Lincoln, Ouachita and 1 more49 min
May 3, 6:12 PM CDTSevere Thunderstorm WarningSHVSabine45 min
May 3, 6:24 PM CDTFlash Flood WarningSHVSabine3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.